Alert archive / South Dakota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 90, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 28, 2019, 2:10 PM CDT for Hutchinson County, South Dakota. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2019, 2:10 PM CDT (19:10 UTC)
- Expired
- Jul 28, 2019, 2:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Hutchinson County, SD
The radar
The Sioux Falls radar (KFSD), 70 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
764 WUUS53 KFSD 281910 SVRFSD SDC067-281945- /O.NEW.KFSD.SV.W.0090.190728T1910Z-190728T1945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Sioux Falls SD 210 PM CDT Sun Jul 28 2019 The National Weather Service in Sioux Falls has issued a * Severe Thunderstorm Warning for... Northeastern Hutchinson County in southeastern South Dakota... * Until 245 PM CDT. * At 210 PM CDT, a severe thunderstorm was located over Clayton, or 17 miles east of Parkston, moving southeast at 20 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * This severe thunderstorm will be near... Freeman around 245 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather, contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Sioux Falls. && LAT...LON 4341 9769 4348 9763 4346 9740 4328 9740 TIME...MOT...LOC 1910Z 293DEG 16KT 4344 9764 HAIL...0.75IN WIND...60MPH $$ Dux
3 follow-up statements
944 WWUS53 KFSD 281923 SVSFSD Severe Weather Statement National Weather Service Sioux Falls SD 223 PM CDT Sun Jul 28 2019 SDC067-281945- /O.CON.KFSD.SV.W.0090.000000T0000Z-190728T1945Z/ Hutchinson SD- 223 PM CDT Sun Jul 28 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR NORTHEASTERN HUTCHINSON COUNTY... At 223 PM CDT, a severe thunderstorm was located near Freeman, or 19 miles west of Parker, moving southeast at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. This severe storm will be near... Freeman around 240 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Sioux Falls. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4338 9762 4345 9755 4346 9740 4328 9740 TIME...MOT...LOC 1923Z 295DEG 20KT 4340 9753 HAIL...<.75IN WIND...60MPH $$ Dux
060 WWUS53 KFSD 281934 SVSFSD Severe Weather Statement National Weather Service Sioux Falls SD 234 PM CDT Sun Jul 28 2019 SDC067-281945- /O.CON.KFSD.SV.W.0090.000000T0000Z-190728T1945Z/ Hutchinson SD- 234 PM CDT Sun Jul 28 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR EAST CENTRAL HUTCHINSON COUNTY... At 233 PM CDT, a severe thunderstorm was located over Freeman, or 16 miles west of Parker, moving southeast at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. This severe storm will be near... Freeman around 240 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Sioux Falls. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4337 9759 4342 9753 4344 9740 4328 9740 TIME...MOT...LOC 1933Z 293DEG 16KT 4338 9747 HAIL...<.75IN WIND...60MPH $$ Dux
926
WWUS53 KFSD 281938
SVSFSD
Severe Weather Statement
National Weather Service Sioux Falls SD
238 PM CDT Sun Jul 28 2019
SDC067-281948-
/O.EXP.KFSD.SV.W.0090.000000T0000Z-190728T1945Z/
Hutchinson SD-
238 PM CDT Sun Jul 28 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HUTCHINSON COUNTY
WILL EXPIRE AT 245 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Sioux Falls.
LAT...LON 4337 9759 4342 9753 4344 9740 4328 9740
TIME...MOT...LOC 1938Z 293DEG 16KT 4337 9744
$$
DuxWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:10 PM CDT, 0 minutes earlier.
Area forecast discussion, Jul 28, 2:10 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 210 PM CDT Sun Jul 28 2019 .SHORT TERM...(This Evening through Monday) Issued at 208 PM CDT Sun Jul 28 2019 A line of showers and thunderstorms will continue to slowly move eastward across the area this afternoon, with damp conditions area- wide. A few of the stronger storms have had heavy rain, small hail, and frequent lightning, and these are likely the main threats with this line as it progresses southeast into southwest Minnesota and northwest Iowa this afternoon. Rainfall amounts of 0.5 to 1 inch are likely as these storms pass through. Later this evening, a secondary boundary associated with the cold front looks to plunge southward across southeast South Dakota. Given clearing ahead of this feature, enhanced CAPE may support strong outflow wind gusts with this secondary wave during the evening hours. In the wake of the evening thunderstorms, overnight winds will turn to northwesterly as a much drier Canadian air mass moves in the region. With clearing skies and recent rain, patchy fog is not out of the question for Monday morning, but overall density and coverage looks marginal given the steady dry northwest winds above the boundary layer. Monday will be a much cooler and drier day, with high temperatures in the upper 70s and dew points in the upper 50s. Mostly clear skies will allow for plenty of sun, and light northwesterly surface winds continue. .LONG TERM...(Monday Night through Sunday) Issued at 208 PM CDT Sun Jul 28 2019 The upper-level ridge over the southwest CONUS will strengthen slightly on Tuesday. A subtropical jet streak at the crest of the ridge will provide enough lift to support showers in south central South Dakota, where elevated moisture begins nudging into the area, despite the slow-to-exit surface high pressure. Rainfall amounts look pretty light with this system, with under a quarter inch for most. Wednesday and much of Thursday are characterized by dry conditions with a slight warming trend in temperatures. Quiet northwest upper level flow keeps any major shortwaves out of the area as a strong surface high pressure lingers over the Great Lakes. Thursday into Friday will be the next wet period. A trough moves eastward off the central Rockies; ahead of this wave southerly winds usher Gulf moisture northward up the Plains. This system clears the area for next weekend, bringing overall drier conditions. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1235 PM CDT Sun Jul 28 2019 Rain showers and a couple rounds of thunderstorms are likely for much of the region today. Low ceilings will slowly rise as afternoon mixing increases. The first round of storms this afternoon will likely bring a heavy rain threat. A second line of thunderstorms after 6pm associated with the cold front will have the threat of hail and strong outflow winds, with northwesterly surface gusts 40 to 50 kts ahead of the line of storms. This line will likely not span the entire region, but KHON, KMHE, and KFSD all look to potentially be impacted. Visibilities will be depressed where rain is falling. Winds switch to northwesterly behind the front overnight, with patchy morning fog possible due to recent rainfall and clearing skies. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...VandenBoogart LONG TERM...VandenBoogart AVIATION...VandenBoogart
Hazardous weather outlook, Jul 28, 3:55 AM CDT, 10 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 355 AM CDT Sun Jul 28 2019 SDZ038>040-050-052>055-057>061-063>066-068-069-290900- Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-Lake- Brule-Aurora-Davison-Hanson-McCook-Charles Mix-Douglas-Hutchinson- Turner-Bon Homme-Yankton- 355 AM CDT Sun Jul 28 2019 This Hazardous Weather Outlook is for portions of central South Dakota, east central South Dakota, south central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight Periods of rain and thunderstorms are expected through the morning. Some of the rain could be heavy at times with localized areas possibly reaching a couple of inches. Much of this more steady rain will move east by mid morning and then a few thunderstorms will become possible late this afternoon into the early evening. These storms will be capable of producing hail to the size of half dollars and wind gusts to 65 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible after 400 pm. IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ070-071-290900- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Dixon-Dakota-Union- 355 AM CDT Sun Jul 28 2019 This Hazardous Weather Outlook is for portions of northwest Iowa, west central Iowa, northeast Nebraska, and southeast South Dakota. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will be possible this morning. None of the storms are expected to be severe. By late afternoon into the evening a few strong to severe storms will be possible with hail to the size of quarters and wind gusts to 65 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible after 400 pm. MNZ071-072-080-081-089-090-097-098-SDZ056-062-067-290900- Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone-Rock- Moody-Minnehaha- 355 AM CDT Sun Jul 28 2019 This Hazardous Weather Outlook is for portions of southwest Minnesota, east central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight Showers and thunderstorms are expected this morning. A few of the storms could be strong with hail to the size of dimes and 50 mph winds. So heavy rainfall will also be possible with the better chances north of Interstate 90. By late afternoon into the evening a few strong to severe storms will be possible with hail to the size of quarters and wind gusts to 65 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible after 400 pm.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:40 PM CDT | Severe Thunderstorm Warning | FSD | Beadle, Jerauld, Kingsbury, Sanborn | 35 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.